Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 75, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 15, 2011, 6:54 PM CDT. It took effect at Oct 15, 2011, 7:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2011, 6:54 PM CDT (23:54 UTC)
- In effect from
- Oct 15, 2011, 7:00 PM CDT
- Expired
- Oct 15, 2011, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
334 WHUS73 KMKX 152354 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 PM CDT SAT OCT 15 2011 ...LINGERING GUSTY WINDS THIS EVENING... .A WEAKENING PRESSURE GRADIENT OVER LAKE MICHIGAN AND THE LOSS OF DAYTIME HEATING WILL RESULT IN DIMINISHING WINDS AND SUBSIDING WAVES THROUGH THE EVENING. WINDS HAVE DROPPED BELOW GALE WARNING LEVELS...BUT WILL CONTINUE TO GUST TO 25 TO 30 KNOTS FOR SEVERAL MORE HOURS AWAY FROM THE LAKE MICHIGAN SHORE. THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. A SMALL CRAFT ADVISORY HAS BEEN POSTED UNTIL 9 PM CDT THIS EVENING. LMZ643>646-160200- /O.EXP.KMKX.GL.W.0017.000000T0000Z-111016T0000Z/ /O.NEW.KMKX.SC.Y.0075.111016T0000Z-111016T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 654 PM CDT SAT OCT 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. * WINDS: WEST WINDS 10 TO 20 KNOT WITH GUSTS TO 25 TO 30 KNOTS. THE STRONGEST WINDS ARE EXPECTED TOWARD OPEN WATER. * WAVES: 1 TO 3 FEET AT THE SHORE...3 TO 5 FEET TOWARD OPEN WATER...CONTINUING TO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:28 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Oct 15, 1:28 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 128 PM CDT SAT OCT 15 2011 .SHORT TERM... .TONIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. GUSTY WEST WINDS WILL GRADUALLY WEAKEN THIS EVENING...AS STRONG LOW PRESSURE NEAR JAMES BAY CANADA MOVES FAR ENOUGH AWAY FROM THE REGION. CLOUDS WILL OVERSPREAD THE AREA THIS EVENING...AS AN AREA OF 850MB TO 700MB FRONTOGENESIS RESPONSE APPROACHES FROM THE NORTHERN PLAINS. THIS FEATURE IS EXPECTED TO SHIFT SOUTHEAST ACROSS THE AREA LATER THIS EVENING AND OVERNIGHT...EXITING SUNDAY MORNING. ROBUST UPWARD VERTICAL MOTION IS ASSOCIATED WITH THIS FEATURE. HOWEVER...SATURATION DOES NOT OCCUR COMPLETELY IN THE LOWEST 5000 FEET. FEEL THAT THE UPWARD VERTICAL MOTION SHOULD BE ENOUGH TO GENERATE LIGHT RAIN AS IT MOVES THROUGH THE AREA...WITH LIGHT QPF GIVEN THE ISSUES WITH AIR COLUMN SATURATION. CONTINUED TO MENTION LIKELY POPS ACROSS MOST OF THE FORECAST AREA LATER THIS EVENING AND OVERNIGHT. CLOUDS SHOULD MOVE OUT IN THE MORNING...WITH DIURNAL CUMULUS OCCURRING IN THE AFTERNOON. TIGHTENING PRESSURE GRADIENT WILL BRING ANOTHER ROUND OF GUSTY WEST WINDS AS WELL. 925MB TEMPERATURES AROUND 7 DEGREES CELSIUS WITH CLOUDS AND PRECIPITATION SHOULD KEEP LOWS IN THE MID 40S. 925MB TEMPERATURES RISE A BIT SUNDAY...BEFORE COLD AIR ADVECTION OCCURS DURING THE AFTERNOON. WITH SOME SUNSHINE...SHOULD REACH UPPER 50S TO AROUND 60. .MONDAY AND TUESDAY...FORECAST CONFIDENCE MEDIUM. GFS/NAM AND 00Z ECMWF ALL TAKE THE NEXT SHORTWAVE FROM THE CENTRAL HIGH PLAINS TO THE MID AND SOUTHERN MISSISSIPPI VALLEY MONDAY NIGHT AND INTO THE OHIO RIVER VALLEY AREA ON TUESDAY. NAM 00Z ECMWF IS A LITTLE FARTHER SOUTH WITH THE SHORTWAVE. AFTER THE GFS BRUSHES FAR SOUTHWEST WISCONSIN WITH SOME LIGHT QPF MONDAY MORNING...ALL THE PRECIPITATION FROM THE SURFACE LOW OVER THE OHIO RIVER VALLEY OCCURS TO THE SOUTH/EAST OF THE FORECAST AREA THROUGH MONDAY NIGHT. VERY LIGHT QPF OCCURS ON TUESDAY ON THE 12Z GFS/00Z ECMWF AS THE UPPER TROUGH DIGS FROM THE GREAT LAKES REGION TO THE SOUTHEAST U.S. NAM FORECAST SOUNDING ONLY HAVE A SHALLOW LAYER OF MOISTURE AROUND 850 MB WHILE THE GFS IS RELATIVELY MOIST TO ALMOST 7600 MB. ANY PRECIPITATION WOULD BE CONVECTIVE IN NATURE POSSIBLY AIDED BY WEAK VORTICITY MAXIMUMS ROTATING AROUND THE TROUGH. EXPECT SLIGHT CHANCE POPS FOR THIS POSSIBILITY. .LONG TERM... .TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM. WITH ANY POPS DIURNALLY DRIVEN BY LOW LEVEL INSTABILITY...MODELS DRY UP THE PRECIPITATION. STILL A FAIRLY STRONG SURFACE GRADIENT TUESDAY NIGHT...SO FROST POTENTIAL WILL BE LIMITED TO WIND SHELTERED AREAS. THE 12Z GFS AND 00Z ECMWF HAVE A RATHER LARGE TROUGH FROM THE EASTERN GREAT LAKES TO THE SOUTHEAST U.S...THAT PUSHES EAST ON THURSDAY. 00Z GFS HAS MORE OF A CLOSED UPPER LOW CENTERED NEAR LAKE ONTARIO ON WEDNESDAY...SO IT IS SLOWER TO PUSH EAST THURSDAY...WITH CYCLONIC FLOW REMAINING OVER WISCONSIN. PREFER THE SOMEWHAT SLOWER 00Z ECMWF...WHICH IS IN AGREEMENT WITH THE 06Z DGEX. FAIRLY BRISK NORTH WINDS WEDNESDAY SHOULD DIMINISH LATE WEDNESDAY NIGHT AS A RIDGE OF HIGH PRESSURE APPROACHES THE UPPER MISSISSIPPI VALLEY. WITH COOL THICKNESS VALUES AROUND 540 DECAMETERS...FROST WOULD BE LIKELY IF SKIES CLEAR AND WINDS DIMINISH. HOWEVER THE SLOWER 00Z ECMWF WOULD KEEP A SOMEWHAT STRONGER PRESSURE GRADIENT AND SOME STRATOCUMULUS POTENTIAL...ESPECIALLY EAST. AT THIS TIME PREFER THE 06Z DGEX WHICH IS MORE OF A CONSENSUS BETWEEN THE GFS AND ECMWF. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE LOW. DIFFERENCES BETWEEN THE 12Z GFS AND 00Z ECMWF CONTINUE IN THIS TIME FRAME WITH A STRONGER SOUTHERN STREAM SHORTWAVE ON THE 12Z GFS FRIDAY WHILE THE 00Z ECMWF HAS A WEAK MID LEVEL RIDGE FROM OKLAHOMA TO WISCONSIN. THE GFS BRINGS A SECOND NORTHERN STREAM SHORTWAVE INTO THE LAKE SUPERIOR AREA SATURDAY...WHILE THE 00Z ECMWF HAS A WEAKER ONE WELL TO THE NORTH WITH A SECOND STRONGER SHORTWAVE ACROSS MONTANA. ALL IN ALL PREFER THE SOMEWHAT SLOWER 00Z ECMWF. FOR NOW WILL GO WITH CONSENSUS GRIDS AS NEITHER MODEL WILL LIKELY HANDLE THIS TIME FRAME WELL. && .AVIATION/00Z TAFS/... INFLUENCE OF STRONG LOW PRESSURE WELL NORTHEAST OF THE REGION WILL CONTINUE TO BRING GUSTY WEST WINDS TO TAF SITES THROUGH THE LATE AFTERNOON HOURS. AS THE LOW MOVES FURTHER AWAY TONIGHT...WINDS WILL GRADUALLY WEAKEN ACROSS TAF SITES. WINDS PICK UP AGAIN BEHIND UPPER LEVEL DISTURBANCE SUNDAY AFTERNOON...ALLOWING FOR GUSTS OF UP TO 25 KNOTS TO RETURN TO TAF SITES. PASSING UPPER LEVEL DISTURBANCE WILL BRING VFR CEILINGS INTO THE AREA THIS EVENING. LIGHT RAIN SHOULD MOVE INTO TAF SITES BETWEEN 04Z AND 08Z SUNDAY...LINGERING UNTIL AROUND 12Z TO 15Z SUNDAY AT THE LATEST. THE LIGHT RAIN SHOULD THEN MOVE OFF TO THE EAST. VFR CEILINGS SHOULD ALSO SHIFT OUT OF THE AREA SOON AFTER. MORE VFR SCATTERED TO BROKEN DIURNAL CUMULUS CLOUDS ARE EXPECTED DURING THE AFTERNOON. && .MARINE...EXTENDED GALE WARNING FOR THE NEARSHORE WATERS UNTIL 00Z SUNDAY. TIGHT PRESSURE GRADIENT AND MIXING OF WESTERLY 35 TO 40 KNOT GALES JUST ABOVE THE SURFACE DOWNWARD WILL MAINTAIN ITSELF UNTIL AROUND SUNSET. MARINE OBSERVATION SITES HAVE HIGH WAVES TOWARD THE OPEN WATERS WILL PERSIST AS WELL. A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES...LASTING LAST LEAST THROUGH THIS EVENING. PRESSURE GRADIENT GRADUALLY WEAKENS DURING THE NIGHT...BUT MIXING OF WESTERLY 25 TO 30 KNOT WINDS TO THE SURFACE SHOULD LINGER DURING THE EVENING. HIGH WAVES TOWARD THE OPEN WATERS SHOULD SUBSIDE SOON AFTER THE WINDS WEAKEN. A TIGHT PRESSURE GRADIENT RESUMES ACROSS THE NEARSHORE WATERS ON SUNDAY AFTERNOON...AS STRONG LOW PRESSURE LINGERS NEAR JAMES BAY CANADA. THIS SETUP MAINTAINS ITSELF THROUGH AT LEAST MONDAY. FREQUENT WESTERLY 25 TO 30 KNOT WIND GUSTS MIXING TO THE SURFACE ARE POSSIBLE. BRISK NORTHWEST WINDS WITH SIMILAR GUSTS ARE POSSIBLE TUESDAY BEHIND A DEPARTING COLD FRONT AS WELL. A SMALL CRAFT ADVISORY MAY BE NEEDED DURING THESE PERIODS. THE GENERALLY OFFSHORE WINDS WOULD GENERATE HIGH WAVES TOWARD THE OPEN WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && TONIGHT/SUNDAY AND AVIATION/MARINE...WOOD SUNDAY NIGHT THROUGH SATURDAY...HENTZ
Hazardous weather outlook, Oct 15, 6:49 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 649 PM CDT SAT OCT 15 2011 WIZ046-047-051-052-056>060-062>072-170000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 649 PM CDT SAT OCT 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY FROST IS POSSIBLE NEXT TUESDAY NIGHT BUT MORE LIKELY WEDNESDAY NIGHT...EXCEPT NEAR LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE NEXT WEEK. LMZ643>646-170000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 649 PM CDT SAT OCT 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT WEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING...HOWEVER GUSTS WILL REACH SMALL CRAFT ADVISORY LEVELS FOR SEVERAL MORE HOURS. HENCE A SMALL CRAFT ADVISORY HAS BEEN POSTED UNTIL 9 PM CDT. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY AFTERNOON INTO MONDAY MORNING DUE TO BRISK WESTERLY WINDS AROUND THE LINGERING LOW PRESSURE SYSTEM NEAR JAMES BAY CANADA. SMALL CRAFT ADVISORIES WILL ALSO BE LIKELY TUESDAY INTO WEDNESDAY NIGHT DUE TO BRISK NORTH WINDS. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.